Alert archive / North Dakota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 98, NWS Bismarck, ND

July 2, 2009Bottineau County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 2, 2009, 6:17 AM CDT for Bottineau County, North Dakota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2009, 6:17 AM CDT (11:17 UTC)
Expired
Jul 2, 2009, 7:15 AM CDT
In force
58 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon

County Bottineau County, ND

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:04 AM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jul 2, 3:04 AM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
304 AM CDT THU JUL 2 2009

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...
CURRENT MINOT RADAR INDICATES AN AREA OF THUNDERSTORMS NORTH OF
THE BORDER MOVING EAST. THE THUNDERSTORMS SHOULD REMAIN NORTH OF
THE FORECAST AREA. THE NAM12 FORECAST REFLECTIVITY HAS A SIMILAR
TREND AND INDICATES THAT THE THUNDERSTORMS SHOULD DISSIPATE AS
THEY MOVE EAST. THE FLOW ALOFT IS TRENDING ZONAL WITH A SERIES OF
WEAK SHORT WAVES MOVING THROUGH THE FLOW WHICH ARE HARD TO TREND.
IT APPEARS THAT THE THUNDERSTORMS IN CANADA HAVE FORMED ON THE
NOSE OF THE THETA E RIDGE AHEAD OF A SHORT WAVE. WATER VAPOR
INDICATES A SECOND WAVE BACK OVER THE ROCKIES WHICH WILL LIKELY
INFLUENCE THE AREA IN THE AFTERNOON SO WILL PUT A SLIGHT CHANCE OF
TSTMS IN CENTRAL ND IN THE LATE AFTERNOON AND EVENING AND WILL
KEEP A SLIGHT CHANCE OF TSTMS IN THE FORECAST FRIDAY AND SATURDAY.
TEMPERATURES SHOULD CONTINUE TO BE IN THE NORMAL RANGE THROUGH THE
PERIOD.

.LONG TERM...SUNDAY THROUGH THURSDAY...
AT BEGINNING OF EXTENDED GRIDS ZONAL TO WEST NORTHWEST FLOW OVER
NORTHERN PLAINS AS PERSISTENT CENTRAL CONUS RIDGE REMAINS OVER
ROCKIES. RIDGE SHIFTS SLOWLY EAST WITH TIME REACHING NORTHERN PLAINS
EARLY WEDNESDAY. SURFACE LOW DEVELOPING IN RESPONSE IN LEE OF
NORTHERN ROCKIES MOVES TO DAKOTAS BY NEW DAY EIGHT. LEFT DAY EIGHT
DRY BUT INTRODUCED 10 POPS IN WEST AND SOUTH CENTRAL IN PREPARATION
FOR INCREASING POPS IF FURTHER MODEL SOLUTIONS VERIFY ALONG THIS
LINE. MAIN LOW WILL BE NORTH OF CANADIAN BORDER WITH COLD FRONT FROM
NORTH OF MANITOBA LAKES SOUTHWEST THROUGH CENTRAL MONTANA AND GULF
MOISTURE STREAMING NORTH FOR LIKELY OUTBREAK OF SEVERE CONVECTION
WHEN THIS EVENT OCCURS.

 &&

.AVIATION...ISSUE TONIGHT ARE EARLY MORNING BR AND TIMING CONVECTION
ESP WESTERN TAF SITES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TSW/HW
Hazardous weather outlook, Jul 2, 4:19 AM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
419 AM CDT THU JUL 2 2009

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
419 AM CDT THU JUL 2 2009 /319 AM MDT THU JUL 2 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
WEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OFF AND ON FRIDAY
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 2:26 PM CDTSevere Thunderstorm WarningBISAdams52 min
Jul 2, 5:24 PM CDTSevere Thunderstorm WarningBISMcIntosh36 min
Jul 2, 6:41 PM CDTAreal Flood AdvisoryBISEmmons, Sioux5 hr
Jul 2, 6:50 PM CDTAreal Flood AdvisoryBISEmmons5 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.